Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 15, 2014, 6:29 PM EDT for Cumberland County, Dauphin County, Perry County, Pennsylvania. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2014, 6:29 PM EDT (22:29 UTC)
- Expired
- May 15, 2014, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:55 PM EDT | TSTM WND DMG | Duncannon, PA | TREES REPORTED DOWN NEAR DUNCANNON |
| May 15, 6:58 PM EDT | TSTM WND DMG | 5 S Liverpool, PA | LARGE STREET DOWN BLOCKING HUGGINS ROAD. |
| May 15, 6:58 PM EDT | TSTM WND DMG | 5 S Liverpool, PA | LARGE TREE DOWN BLOCKING HUGGINS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS51 KCTP 152229
SVRCTP
PAC041-043-099-152300-
/O.NEW.KCTP.SV.W.0007.140515T2229Z-140515T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 627 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED OVER CARLISLE...AND MOVING NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARLISLE...PLAINFIELD...SCHLUSSER...BOILING SPRINGS...
MILLERSBURG...MOUNT HOLLY SPRINGS...NEWPORT...DUNCANNON...NEW
BLOOMFIELD...NEW KINGSTOWN...NEW BUFFALO...SHERMANSDALE...CARLISLE
SPRINGS...WERTZVILLE...HALIFAX...MILLERSTOWN AND PENN STATE
DICKINSON SCHOOL OF LAW.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 229.
INTERSTATE 81 BETWEEN MILE MARKERS 40 AND 55.
THIS ALSO INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 11 BETWEEN WEST OF CARLISLE AND EAST OF CARLISLE.
ROUTES 11 AND 15 BETWEEN SOUTH OF DUNCANNON AND SOUTH OF LIVERPOOL.
ROUTES 22 AND 322 BETWEEN MILLERSTOWN AND CLARKS FERRY BRIDGE.
ROUTE 209 BETWEEN MILLERSBURG AND EAST OF MILLERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
WINDS OF THIS MAGNITUDE. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4013 7731 4054 7723 4056 7717 4058 7718
4054 7688 4009 7718
TIME...MOT...LOC 2227Z 196DEG 39KT 4018 7721
$$
DANGELO1 follow-up statement
731
WWUS51 KCTP 152248
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT THU MAY 15 2014
PAC041-152257-
/O.CAN.KCTP.SV.W.0007.000000T0000Z-140515T2300Z/
CUMBERLAND PA-
648 PM EDT THU MAY 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CUMBERLAND
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED FOR
CUMBERLAND COUNTY.
LAT...LON 4029 7726 4054 7723 4056 7717 4058 7718
4054 7688 4031 7704
TIME...MOT...LOC 2247Z 197DEG 39KT 4038 7711
$$
PAC043-099-152300-
/O.CON.KCTP.SV.W.0007.000000T0000Z-140515T2300Z/
DAUPHIN PA-PERRY PA-
648 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN DAUPHIN AND NORTHEASTERN PERRY COUNTIES...
AT 647 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS OF NEAR 70 MPH.
THIS STORM WAS LOCATED NEAR DUNCANNON...MOVING NORTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MILLERSBURG...NEWPORT...DUNCANNON...NEW BLOOMFIELD...NEW BUFFALO...
SHERMANSDALE...HALIFAX AND MILLERSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4029 7726 4054 7723 4056 7717 4058 7718
4054 7688 4031 7704
TIME...MOT...LOC 2247Z 197DEG 39KT 4038 7711
$$
DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:12 PM EDT, 17 minutes earlier.
Area forecast discussion, May 15, 6:12 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT THU MAY 15 2014
.SYNOPSIS...
WARM AND HUMID AIR OVERHEAD WILL SLOWLY BE PUSHED TO THE EAST BY
A COLD FRONT MOVING THROUGH THE STATE TONIGHT AND FRIDAY. THIS
WILL LEAD TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH
PERIODS OF HEAVY RAIN. FLASH FLOOD WATCHES HAVE BEEN ISSUED TO
HIGHLIGHT THE POTENTIAL FOR THE HEAVY RAIN TO CREATE FLOODING.
COOLER AND DRIER WEATHER IS IN STORE FRIDAY NIGHT THROUGH THE
UPCOMING WEEKEND...FOLLOWED BY WARMER AND MORE HUMID CONDITIONS
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
PINPOINT AND FAST-MOVING SHOWERS HAVE POPPED UP IN THE SE AS
EXPECTED...BUT STABILITY TOO HIGH FOR THEM TO GROW VERY MUCH AT
THIS POINT. WITH ONLY THIN SPOTS IN THE OVERCAST AND UPPER SUPPORT
A LITTLE TOO FAR TO THE EAST...THESE WILL PROBABLY NOT GET MUCH
STRONGER. THE STEADIER RAIN/SHOWERS OVER THE WRN CO.S IS INCHING
TO THE EAST AND IS BEING CAUGHT BY THE REAL WIND SHIFT HITTING THE
OH/PA BORDER AT 3 PM. THE UPPER TROUGH IS NOT ADVANCING VERY
QUICKLY EITHER...MEANING IT WILL MOST LIKELY SLOW THE PROGRESS OF
THE RAIN BAND QUITE A BIT AS IT MOVES THROUGH THE AREA. UPSLOPE
AND HIGH PWATS MEAN THAT THE SRN AND CENTRAL MTS WILL LIKELY GET
THE HEAVIEST OF THE RAIN. ALL THIS IS UNCHANGED FROM THE FORECASTS
MADE OVER THE LAST WEEK. TEMPS DROP A LITTLE AS THE RAIN STARTS
BUT THE WET-BULB HELPS TO KEEP US FAIRLY STEADY UNDER THE RAIN FOR
THE NIGHT. GUSTY SRLY WINDS WILL LIGHTEN JUST A BIT OVERNIGHT IN
THE VALLEYS. SEE HYDRO SECTION FOR MORE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
EXTREMELY SLOW BUT STEADY PROGRESS OF THE RAIN AND FRONT WILL
GRADUALLY BRING AN END TO THE RAIN IN THE WEST AROUND SUNRISE OR
SHORTLY AFTERWARD. THE BACK EDGE SHOULD INTO THE CENTRAL MTS BY
NOON AND EXIT THE E/NE IN THE MIDDLE OF THE AFTERNOON. CLEARING
IS EXPECTED AFTER THE FRONT FOR AT LEAST A FEW HOURS IN THE WEST.
BUT THERE SHOULD BE LOW CLOUDS RETURNING TO THE NW BY THE END OF
THE AFTERNOON AS THE COLDER CYCLONIC FLOW UNDER THE UPPER TROUGH
BRINGS THEM IN. TEMPS MAY HOLD STEADY UNDER THE RAIN IN THE EAST
FOR MUCH OF THE DAY. DAYTIME TEMP RISES EXPECTED TO BE HIGHER IN
THE WEST WITH THAT CLEARING. STILL...TEMPS WON/T RISE MUCH AND
WILL BE 10F BELOW NORMALS. SEE HYDRO FOR MORE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AMPLIFIED UPPER TROF CENTERED OVER THE GREAT LAKES AND EXTENDING
SWD TO THE GOMEX WILL MOVE EAST AND WEAKEN DURING THE LONG TERM
PERIOD AS A UPPER HIGH CENTER IS FORECAST TO DEVELOP OVER THE TX
GULF COAST.
ASSOCIATED SFC FRONT SHOULD BE MOVING EAST OF THE STATE NEAR THE
STAR OF THE PERIOD FRIDAY NIGHT...WITH COOLER AIR MOVING IN WITH
THE APPROACH OF THE UPPER TROF AXIS INTO SATURDAY. OVERALL
GUIDANCE SHOWS GOOD DRYING SO POST FRONTAL SHOWERS APPEARS
LIMITED. TEMPERATURES OVER THE WEEKEND WILL BE NOTICEABLE COOLER
5 TO 10 DEGREES BELOW SEASONAL NORMAL AFTER A TASTER OF SUMMER
EARLY THIS WEEK.
RISING HEIGHTS AND SFC HIGH PRESSURE SETTLING ACROSS THE
NORTHEAST/MID ATLC SHOULD LEAD TO DRY CONDS AND SLOWLY MODERATING
TEMPS FOR EARLY IN THE WEEK. A SIGNIFICANT WAVE IN THE FLOW AROUND
THE TX UPPER HIGH LOOKS TO BRING A SFC LOW/FRONTAL SYSTEM INTO THE
OHIO VALLEY NEXT THURSDAY INTO FRIDAY.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
DETERIORATING FLYING CONDS THIS EVENING AS COLD FRONT AND ASSOC
RAIN OVERSPREADS THE AREA. ENOUGH INSTABILITY IS PRESENT FOR THE
POTENTIAL OF A GUSTY TSRA FROM KIPT SOUTHWARD THRU KMDT/KLNS THIS
EVENING. OTHERWISE...THE MAIN CONCERN WILL BE FALLING CIGS/VSBYS
IN DEVELOPING RAIN. WIDESPREAD IFR/LIFR IS EXPECTED AFTER 00Z AT
KBFD AND KJST...AS WIND SHIFTS TO THE WEST...FORCING LOW LVL
MOISTURE OVER THE HIGHER TERRAIN. ARRIVAL OF DRIER AIR BEHIND FRONTAL
BOUNDARY WILL LIKELY BRING IMPROVING FLYING CONDS FROM KUNV
WESTWARD LATE TONIGHT. HOWEVER...AN AREA OF LOW PRESSURE FORMING
ON THE FRONT WILL PROLONG THE RAIN AND LOW CIGS/VSBYS ACROSS
EASTERN PA UNTIL AROUND MIDDAY FRIDAY.
GUSTY S TO SE WINDS WILL PRECEDE THE FRONT THIS EVENING...THEN
EXPECT AN ABRUPT WSHIFT TO THE WEST WITH FROPA...WHICH SHOULD
OCCUR ARND 00Z AT KBFD/KJST...ARND 03Z AT KUNV/KAOO...THEN NOT
UNTIL AROUND 16Z FROM KIPT SOUTH THROUGH KMDT/KLNS.
.OUTLOOK...
SAT-SUN...MAINLY VFR. MVFR CIGS POSS IN ISOLD SHOWERS MAINLY
NORTHWEST.
MON-TUE...MAINLY VFR.
&&
.HYDROLOGY...
THE MAIN POTENTIAL FOR FLOODING WILL BE DURING THE EVENING AND
MUCH OF THE NIGHT IN THE WEST...WHERE THE FFG IS LOWEST ON THE
WHOLE. THE STEADY BUT SLOW PROGRESS OF THE HEAVIEST RAIN BAND WILL
THEN BRING THE THREAT OF FLOODING TO THE CENTRAL COS LATE THIS
EVENING AND INTO THE EAST AFTER MIDNIGHT. THE HIGH PWATS...GOOD
SFC CONVERGENCE AND CELL MOTIONS TO THE NORTH WHILE PROPOGATION OF
MASS FEATURES IS TO THE EAST WILL ALL LEAD TO A WIDESPREAD 1.5 TO
2.5 INCHES OF RAIN. THIS WILL CAUSE AT LEAST MINOR FLOODING AND
URBAN PONDING PROBLEMS. THERE IS A THREAT FOR SOME LARGER STREAMS
AND SMALLER RIVERS - MAINLY IN THE WEST - TO EVENTUALLY EXCEED
BANKFULL.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR PAZ028-037-041-
042-046-049>053-056>059-063>066.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR PAZ004>006-
010>012-017>019-024>027-033>036-045.
&&
SYNOPSIS...DANGELO/DEVOIR
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...GARTNER/MARTIN
AVIATION...DANGELO/FITZGERALD
HYDROLOGY...Hazardous weather outlook, May 15, 9:14 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 914 AM EDT THU MAY 15 2014 PAZ004>006-010>012-017>019-024>027-033>036-045-161315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- 914 AM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PAZ028-037-041-042-046-049>053-056>059-063>066-161315- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 914 AM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DANGELO
In the hours before
Special weather statement, May 15, 4:25 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT THU MAY 15 2014
PAZ025-026-034>036-152130-
HUNTINGDON PA-BEDFORD PA-FULTON PA-FRANKLIN PA-BLAIR PA-
425 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT...
AT 423 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE STRONG
THUNDERSTORMS EXTENDING FROM NEAR INGLESMITH TO NEAR BARNES GAP TO
NEAR JOHNSONS MILL...AND MOVING NORTH AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WARFORDSBURG AROUND 430 PM EDT.
CLEARVILLE...NEEDMORE AND LOCUST GROVE AROUND 440 PM EDT.
BREEZEWOOD...EVERETT AND CRYSTAL SPRINGS AROUND 450 PM EDT.
BIG COVE TANNERY...WELLS TANNERY...VALLEY-HI...SIDELING HILL REST
AREA AND SALUVIA AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DEFIANCE...THREE
SPRINGS...CASSVILLE...WHITETAIL SKI AREA...HOPEWELL...SALTILLO...
SHADE GAP...SAXTON...BROAD TOP CITY AND COALMONT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 153 AND 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3972 7850 4039 7829 4031 7800 4008 7771
3972 7792
TIME...MOT...LOC 2023Z 197DEG 34KT 3978 7843 3972 7827 3957 7817
LAMBERTSpecial weather statement, May 15, 5:24 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT THU MAY 15 2014
PAZ026>028-036-152215-
HUNTINGDON PA-MIFFLIN PA-JUNIATA PA-FRANKLIN PA-
524 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT...
AT 522 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WATERFALL TO NEAR FANNETTSBURG TO NEAR ST.
THOMAS...AND MOVING NORTH NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROCKHILL FURNACE AND WILLOW HILL AROUND 530 PM EDT.
MOUNT UNION AND UPPER STRASBURG AROUND 550 PM EDT.
DOYLESBURG AND PERULACK AROUND 600 PM EDT.
ALLENSVILLE AND BLACKLOG AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORBISONIA...
KISTLER...CASSVILLE...THREE SPRINGS...NEWTON HAMILTON...MAPLETON...
SALTILLO...SHADE GAP...MILL CREEK AND MCVEYTOWN.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 185 AND
198.
THIS ALSO INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 22 BETWEEN MILL CREEK AND MOUNT UNION.
ROUTES 22 AND 522 BETWEEN MOUNT UNION AND WEST OF STRODES MILLS.
ROUTE 30 BETWEEN FORT LOUDON AND EAST OF FORT LOUDON.
ROUTE 522 BETWEEN SOUTH OF SHADE GAP AND MOUNT UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3978 7788 4003 7789 4006 7786 4010 7792
4012 7803 4016 7809 4065 7789 4052 7768
4034 7761 4029 7767 4026 7767 4026 7764
4022 7764 4023 7761
TIME...MOT...LOC 2122Z 204DEG 31KT 4018 7802 4009 7787 3988 7785
LAMBERTSpecial weather statement, May 15, 5:35 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT THU MAY 15 2014
PAZ028-036-056-063-064-152230-
CUMBERLAND PA-JUNIATA PA-PERRY PA-FRANKLIN PA-ADAMS PA-
535 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT...
AT 534 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MERCERSBURG TO NEAR LONG MEADOW TO NEAR
THURMONT...AND MOVING NORTH AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ST. THOMAS AND MARION AROUND 540 PM EDT.
GUILFORD...CARROLL VALLEY...FAYETTEVILLE AND MONT ALTO AROUND 550
PM EDT.
CHAMBERSBURG...GETTYSBURG...SCOTLAND...LAKE HERITAGE...CASHTOWN...
ORRTANNA...ROXBURY AND UPPER STRASBURG AROUND 600 PM EDT.
SHIPPENSBURG...ASPERS AND WALNUT BOTTOM AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GARDNERS...
HUNTERSTOWN...IDAVILLE...HEIDLERSBURG...NEW GERMANTOWN...
MCKNIGHTSTOWN...GETTYSBURG COLLEGE...PENN STATE MONT ALTO...PENN
STATE DICKINSON SCHOOL OF LAW AND ARENDTSVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 198 AND 237.
INTERSTATE 81 BETWEEN MILE MARKERS 0 AND 59.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3983 7788 4018 7765 4027 7770 4034 7766
4046 7765 4049 7762 4052 7761 4044 7733
4024 7693 4016 7698 4015 7703 4007 7713
4002 7706 3972 7725 3972 7776
TIME...MOT...LOC 2134Z 199DEG 38KT 3985 7784 3974 7768 3961 7743
LAMBERTSpecial weather statement, May 15, 5:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT THU MAY 15 2014
PAZ006-012-018-037-041-045-152215-
SOUTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHERN CENTRE PA-
POTTER PA-NORTHERN CLINTON PA-TIOGA PA-
549 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT...
AT 546 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCK HAVEN TO GLEN UNION
TO RENOVO...MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
AVIS AND MCELHATTAN AROUND 550 PM EDT.
WATERVILLE...LITTLE PINE STATE PARK AND CAMMAL AROUND 610 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKI SAWMILL SKI
AREA...LOCK HAVEN UNIVERSITY...ORVISTON AND BEECH CREEK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 177 AND 184.
LAT...LON 4166 7720 4124 7728 4122 7732 4119 7729
4103 7732 4105 7757 4107 7757 4109 7762
4106 7768 4107 7778 4170 7776
TIME...MOT...LOC 2146Z 185DEG 32KT 4113 7743
GARTNERSpecial weather statement, May 15, 6:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT THU MAY 15 2014
PAZ019-026>028-152300-
HUNTINGDON PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-
605 PM EDT THU MAY 15 2014
...SPECIAL WEATHER STATEMENT...
AT 604 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WHIPPLE DAM STATE PARK TO NEAR STRODES MILLS
TO NEAR EAST RUTHERFORD...AND MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BELLEVILLE AND PINE GROVE MILLS AROUND 610 PM EDT.
STATE COLLEGE...LEWISTOWN...PARK FOREST VILLAGE...BOALSBURG...
LEMONT...BURNHAM...HOUSERVILLE...MILROY...HIGHLAND PARK AND
YEAGERTOWN AROUND 620 PM EDT.
BELLEFONTE...PLEASANT GAP...CENTRE HALL...MILESBURG...ALFARATA...
REEDS GAP STATE PARK AND POTTERS MILLS AROUND 630 PM EDT.
ZION...MILLHEIM...AARONSBURG...SPRING MILLS...COBURN...
MADISONBURG...BALD EAGLE STATE PARK...POE VALLEY STATE PARK AND
BELLTOWN AROUND 640 PM EDT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 155 AND 170.
INTERSTATE 99 BETWEEN MILE MARKERS 70 AND 85.
LAT...LON 4032 7764 4049 7775 4066 7803 4098 7783
4106 7768 4104 7758 4096 7751 4098 7735
4101 7728 4100 7720 4091 7727 4085 7736
4071 7735
TIME...MOT...LOC 2204Z 211DEG 37KT 4067 7792 4054 7772 4041 7761
LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:53 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 31 hr |
| May 15, 4:25 PM EDT | Special Weather Statement | CTP | Fulton | 65 min |
| May 15, 5:24 PM EDT | Special Weather Statement | CTP | Huntingdon | 51 min |
| May 15, 5:35 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin, Perry | 55 min |
| May 15, 5:49 PM EDT | Special Weather Statement | CTP | Clinton | 26 min |
| May 15, 6:05 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 55 min |
| May 15, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Mifflin | 64 min |
| May 15, 6:52 PM EDT | Special Weather Statement | CTP | Tioga | 23 min |
| May 15, 6:58 PM EDT | Special Weather Statement | CTP | Dauphin | 32 min |
| May 15, 7:05 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming, Tioga | 115 min |
| May 15, 7:21 PM EDT | Special Weather Statement | CTP | Lycoming, Tioga | 24 min |
| May 15, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 43 min |
| May 15, 7:50 PM EDT | Special Weather Statement | CTP | Sullivan | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.